MAUDE Adverse Event Report: I-SENS, INC. ASSURE PRISM BLOOD GLUCOSE TEST SYSTEM; SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER

I-SENS, INC. ASSURE PRISM BLOOD GLUCOSE TEST SYSTEM; SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER
Model Number 530001
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Codes Hyperglycemia (1905); Elevated ketones/Diabetic Ketoacidosis (2364)
Date of Event 10/24/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Meter and strips involved in incident were returned for investigation.Product performed to specification.No failure detected.
 
Event or Problem Description
Meter was purchased and placed into service in august 2022.Caller stated they were called on (b)(6) 2022 regarding a patient with diabetic issues.When ems arrived, patient was nearly unconscious.The patient's mother stated that she did not know what led to the patient being in this state and did not know if he had eaten or taken insulin.Caller reported that they did a test with the prism and received a reading of 240.They then started iv therapy to treat patient for possible diabetic ketoacidosis (dka) due to patient's history and signs/symptoms, but the blood glucose readings didn't support the diagnosis.Caller stated they then performed another test with the prism and received a reading of 460.Patient was then transported to the hospital (b)(6) where they tested patient with the nova statstrip glucometer, and they received two consecutive "high" readings.The hospital then tested venous blood and received a glucose level reading of 770.Patient was then treated by the hospital, but the course of their treatment is unknown.Caller stated this was the first time using this device and is concerned that it is not accurate.Replaced meter, strips and sent return label.

Brand Name
ASSURE PRISM BLOOD GLUCOSE TEST SYSTEM
Common Device Name
SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER
Manufacturer (Section D)
I-SENS, INC.
43, banpo-daero 28-gil
seocho-gu
seoul, 06646
KS  06646
MDR Report Key15824133
Report Number1832816-2022-00026
Device Sequence Number6156795
Product Code NBW
UDI-Device Identifier00015482500504
UDI-Public(01)00015482530013,(01)00015482500504
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/25/2022
Report Date (Section F) 11/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2024
Device Model Number530001
Device Catalogue Number530001
Device Lot NumberUM25MAAHB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/25/2022
Event Location Home
Date Report to Manufacturer11/18/2022
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/18/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age16 YR
Patient SexMale
Patient Weight45 KG
Date Report Sent to FDA11/18/2022